Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jan 30, 2008, 5:42 AM CST for 18 counties in Texas. It took effect at Jan 30, 2008, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 5:42 AM CST (11:42 UTC)
- In effect from
- Jan 30, 2008, 12:00 PM CST
- Expired
- Jan 30, 2008, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3708 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 301142 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 AM CST WED JAN 30 2008 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO AGAIN TODAY... .FIRE WEATHER CONCERNS REMAIN ELEVATED TODAY AS DRY AIR REMAINS IN PLACE WHILE TEMPERATURES WILL BE MUCH WARMER TODAY. THIS WILL RESULT IN MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WITH THE DRIEST AIR ACROSS THE LOWER ELEVATIONS OF THE TRANS PECOS. FIRE DANGER REMAINS HIGH TO VERY HIGH. TXZ045>048-050>053-059>063-067>070-310300- /O.UPG.KMAF.FW.A.0001.080130T1800Z-080131T0000Z/ /O.NEW.KMAF.FW.W.0003.080130T1800Z-080131T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- 542 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH AND SOUTHWEST 20 FOOT WINDS WILL INCREASE TO AROUND 20 TO 25 MPH BY EARLY AFTERNOON AND WITH TEMPERATURES CLIMBING INTO THE MID 60S MINIMUM HUMIDITIES WILL BE ABLE TO FALL TO NEAR 15 PERCENT. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ057-058-074-075-080-081-310300- /O.UPG.KMAF.FW.A.0001.080130T1800Z-080131T0000Z/ /O.NEW.KMAF.FW.W.0003.080130T1800Z-080131T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA- 542 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY WARM TEMPERATURES ARE EXPECTED TODAY...ESPECIALLY BELOW 6000 FEET. THIS WITH WEST AND SOUTHWEST DOWNSLOPE WINDS WILL HELP TO DRY THE AIR ALLOWING HUMIDITIES TO FALL TO 10 TO 15 PERCENT WITH WINDS INCREASING TO AROUND 20 MPH. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-310300- /O.UPG.KMAF.FW.A.0001.080130T1800Z-080131T0000Z/ /O.NEW.KMAF.FW.W.0003.080130T1800Z-080131T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 442 AM MST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST 20 FOOT WINDS WILL INCREASE TO AROUND 20 TO 30 MPH BY EARLY AFTERNOON AND WITH TEMPERATURES CLIMBING INTO THE MID 60S MINIMUM HUMIDITIES WILL BE ABLE TO FALL TO NEAR 15 PERCENT. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-310300- /O.NEW.KMAF.FW.W.0003.080130T1800Z-080131T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 442 AM MST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. SOUTHWEST AND WEST 20 FOOT WINDS WELL ABOVE 25 MPH ARE EXPECTED INTO TONIGHT. THIS WITH VERY DRY AIR WILL INCREASE FIRE WEATHER CONCERNS...ESPECIALLY BELOW 5500 FEET WHERE MINIMUM RELATIVE HUMIDITIES NEAR 15 PERCENT ARE EXPECTED. ABOVE 5500 FEET TEMPERATURES WILL BE TOO COOL TO ALLOW THE HUMIDITY TO FALL BELOW 15 PERCENT. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 302111 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 PM CST WED JAN 30 2008 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO AGAIN TODAY... .FIRE WEATHER CONCERNS REMAIN ELEVATED TODAY AND AGAIN TOMORROW AS DRY AIR REMAINS IN PLACE WHILE MILD TEMPERATURES AND INCREASED WINDS CONTINUE. THIS WILL ALLOW MINIMUM RELATIVE HUMIDITY VALUES TO DROP TO NEAR 10 TO 15 PERCENT. WHILE THE DRY CONDITIONS WILL CONTINUE AREA WIDE...EXPECT THE DRIEST CONDITIONS TO EXIST ACROSS THE LOWER ELEVATIONS OF THE TRANS PECOS. FIRE DANGER WILL REMAIN HIGH TO VERY HIGH FOR THE NEXT TWO DAYS. TXZ045>048-050>053-059>063-067>070-310515- /O.NEW.KMAF.FW.A.0002.080131T1600Z-080201T0000Z/ /O.CON.KMAF.FW.W.0003.000000T0000Z-080131T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- 311 PM CST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTH AND SOUTHWEST 20 FOOT WINDS WILL INCREASE TO AROUND 20 TO 25 MPH BY EARLY AFTERNOON. WITH AFTERNOON TEMPERATURES CLIMBING INTO THE MID 60S...MINIMUM RH VALUES WILL BE ABLE TO FALL TO NEAR OR BELOW 15 PERCENT. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ058-075-310515- /O.NEW.KMAF.FW.A.0002.080131T1600Z-080201T0000Z/ /O.CON.KMAF.FW.W.0003.000000T0000Z-080131T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS-PECOS- 311 PM CST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. VERY WARM TEMPERATURES ARE EXPECTED TODAY...ESPECIALLY BELOW 6000 FEET. THIS WITH WEST AND SOUTHWEST DOWNSLOPE WINDS WILL HELP TO DRY THE AIR ALLOWING RELATIVE HUMIDITY VALUES TO FALL TO 10 TO 15 PERCENT WITH WINDS INCREASING TO AROUND 20 MPH. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-310515- /O.NEW.KMAF.FW.A.0002.080131T1600Z-080201T0000Z/ /O.CON.KMAF.FW.W.0003.000000T0000Z-080131T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 211 PM MST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST 20 FOOT WINDS WILL INCREASE TO AROUND 20 TO 30 MPH BY EARLY AFTERNOON. WITH AFTERNOON TEMPERATURES CLIMBING INTO THE MID 60S...MINIMUM RELATIVE HUMIDITY VALUES WILL BE ABLE TO FALL TO NEAR 15 PERCENT. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ057-074-080-081-310300- /O.CON.KMAF.FW.W.0003.000000T0000Z-080131T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-BIG BEND AREA- 311 PM CST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. VERY WARM TEMPERATURES ARE EXPECTED TODAY...ESPECIALLY BELOW 6000 FEET. THIS WITH WEST AND SOUTHWEST DOWNSLOPE WINDS WILL HELP TO DRY THE AIR ALLOWING RELATIVE HUMIDITY VALUES TO FALL TO 10 TO 15 PERCENT WITH WINDS INCREASING TO AROUND 20 MPH. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-310300- /O.CON.KMAF.FW.W.0003.000000T0000Z-080131T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 211 PM MST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST AND WEST 20 FOOT WINDS WELL ABOVE 25 MPH ARE EXPECTED INTO TONIGHT. THIS WITH VERY DRY AIR WILL INCREASE FIRE WEATHER CONCERNS...ESPECIALLY BELOW 5500 FEET WHERE MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT ARE EXPECTED. ABOVE 5500 FEET TEMPERATURES WILL BE TOO COOL TO ALLOW THE HUMIDITY TO FALL BELOW 15 PERCENT. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ082-310515- /O.NEW.KMAF.FW.A.0002.080131T1600Z-080201T0000Z/ TERRELL- 311 PM CST WED JAN 30 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTH AND SOUTHWEST 20 FOOT WINDS WILL INCREASE TO NEAR 20 MPH BY EARLY AFTERNOON. WITH AFTERNOON TEMPERATURES CLIMBING INTO THE MID 60S...MINIMUM RELATIVE HUMIDITY VALUES WILL BE ABLE TO FALL TO NEAR OR BELOW 15 PERCENT. WINDS WILL REMAIN UP OVERNIGHT AS A COLD FRONT PASSES AND SHIFTS THE WINDS TO THE NORTHWEST. HUMIDITY RECOVERY WILL BE SLOW OVERNIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:40 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 30, 4:40 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CST WED JAN 30 2008
.DISCUSSION...
LOOKING FOR ANOTHER WINDY DAY TODAY AND TONIGHT AS THE SECOND UPPER
TROUGH TO IMPACT THE AREA IN TWO DAYS WILL DIVE DOWN ACROSS THE
REGION. THIS TROUGH WILL ARRIVE LATER IN THE DAY PASSING INTO NEW
MEXICO THIS EVENING AND CROSSING INTO TEXAS AROUND MIDNIGHT. THIS
UPPER TROUGH WILL SPIN UP A STRONG LOW PRESSURE SYSTEM WITH THE CENTER
OF THE CIRCULATION PASSING CLOSE BUT SLIGHTLY NORTH OF THE CWA. AS
A RESULT... SURFACE WINDS WILL PICK UP DURING THE AFTERNOON AND
CONTINUE GUSTY THROUGH THE NIGHT. WILL CONTINUE HIGH WIND WARNING
FOR GUADALUPE AND DAVIS MOUNTAINS TODAY AND TONIGHT AND ALSO ISSUE A
WIND ADVISORY FOR THE ADJACENT PLAINS OF EDDY AND CULBERSON
COUNTIES. WOULD NOT BE SURPRISED TO SEE ADDITIONAL COUNTIES ADDED
TO THE ADVISORY DURING THE DAY. AS THE NORTHWEST WIND TONIGHT WILL
HAVE SIMILAR SPEED AND DIRECTION AS TUESDAY... WHICH HAD A LARGE
AREA OF BLOWING DUST MOVE ACROSS THE NORTHERN AND CENTRAL PERMIAN
BASIN... HAVE ADDED MENTION OF AREAS/PATCHY DUST FOR SAME LOCATION
FROM 00Z TO 06Z TONIGHT.
NOT LOOKING FOR ANYTHING IMPRESSIVE IN REGARDS TO PRECIPITATION BUT
GUIDANCE DOES INDICATE A LOW CHANCE OF SOMETHING TONIGHT BETWEEN
MAF AND LBB. WILL LEAVE IN CURRENT MENTION OF ISOLATED SNOW SHOWERS
FOR NORTHERN LEA COUNTY AFTER MIDNIGHT TONIGHT SPREADING EASTWARD AS
A RAIN/SNOW MIX THURSDAY MORNING AND JUST SKIRTING THE NORTHERN
PERMIAN BASIN.
TODAY WILL BE FAIRLY WARM WITH A SOUTH TO SOUTHWEST WIND ACROSS THE
REGION WITH HIGHS IN THE 60S AND 70S FOR PECOS AND RIO GRANDE
VALLEYS. THE SURFACE LOW WILL DRAG A PACIFIC FRONT ACROSS THE AREA
BRINGING COOLER TEMPERATURES. WIND SPEEDS LOOK STRONG BEHIND THE FRONT
AS THE PRESSURE GRADIENT TIGHTENS... BUT THIS WIND WILL HELP OFFSET
THE COLD AIR ADVECTION. THURSDAY LOOKS TO BE COOLER WITH HIGHS
WELL BELOW NORMAL... BUT BY FRIDAY A SOUTH WIND AND WARMER
TEMPERATURES RETURN IN RESPONSE TO THE NEXT LEESIDE TROUGH. WARM
TEMPS WILL CONTINUE INTO NEXT WEEK WHEN A SIMILAR SITUATION SETS UP
WHERE ANOTHER UPPER TROUGH PUSHES A PACIFIC FRONT THROUGH THE AREA
DROPPING HIGHS BACK INTO THE 50S NEXT TUESDAY AND WEDNESDAY. EXPECT
ANOTHER HIGH WIND EVENT WITH THIS SYSTEM NEXT TUESDAY.
&&
.FIRE WEATHER...
FIRE WX CONCERNS REMAIN HIGH TODAY ACRS THE AREA AS LOW LEVEL
FEATURES SHARPEN/DEVELOP IN ADVANCE OF UPPER LOW MOVING E OF
THE 4 CORNERS REGION BY 00Z/31. LOW LEVEL THERMAL RIDGE WILL
BUILD NWD INTO PB ALONG/INVOF SFC TROF. THIS ALONG WITH DEVELOPING
DOWNSLOPE WINDS WILL SEND TEMPS WELL INTO U60S/70S IN THE LOWER
ELEVATIONS OF THE TRANS PECOS. WILL ATTEMPT TO IMPROVE OVER INEPT
MOS DWPNTS AND SIDE WITH THE MUCH LOWER GFS/ECMWF MODEL SFC DWPNTS.
WINDS BE WILL A TOUGHER CALL...BUT EXPECT THAT AVERAGE BOUNDARY
LAYER WINDS NEAR 20KTS WILL BE SUFFICIENT FOR 20FT WINDS AT OR
JUST ABOVE 20 MPH THIS AFTERNOON. FARTHER NW INTO SE NM PLAINS IT
WILL BE COOLER...BUT WINDS WILL BE STRONGER. ACRS PB MIN RH/S WILL
BE RIGHT NEAR 15 PCT WITH WINDS OF 20-25 MPH FROM 18Z/30 THRU
00Z/31. AS SUCH WILL OPT TO UPGRADE TO RED FLAG WARNING. CONCERNED
THAT GDP MTNS BLO 5500 FT WILL BE WARM ENUF FOR RH/S TO FALL TO 15
PCT...ESPECIALLY SINCE THIS MORNINGS RECOVERIES ONLY LOOK TO BE IN
THE 40 PCT RANGE AND WILL INCLUDE RFW THERE AS WELL.
AS THE AFOREMENTIONED UPPER TROF MOVES E OVERNIGHT WINDS WILL STAY
UP INTO NEAR 20 MPH OR HIGHER INTO THE OVERNIGHT/MORNING HOURS
WITH THE ASSOCD FRONTAL PASSAGE AND STRONG SUBSIDENCE. EVEN DRIER
AIR WILL SPREAD SEWD AFTER 06Z/31...LIKELY RESULTING IN WIDESPREAD
POOR RECOVERY THURSDAY MORNING. THIS DRY AIR WILL REMAIN IN PLACE
THURSDAY AND RH/S WILL BE EASILY INTO THE MID TEENS IF NOT CLOSER
TO 10 PCT IN LOWLANDS OF THE TRANS PECOS. ATTP WILL NOT ISSUE
HIGHLIGHTS AS 20 MPH WINDS WILL HAVE DIFFICULTY HOLDING FOR 3HRS.
VERY WARM AND DRY FRIDAY AND WILL BE ANOTHER DAY WHERE CRITICAL TO
NEAR CRITICAL FIRE WX CONDITIONS DEVELOP....ESPECIALLY ACRS THE PB.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 32 47 27 / 0 10 10 0
CARLSBAD NM 64 30 49 23 / 0 10 10 0
DRYDEN TX 66 38 59 30 / 0 10 0 0
FORT STOCKTON TX 70 36 53 32 / 0 10 0 0
GUADALUPE PASS TX 58 28 45 28 / 0 10 0 0
HOBBS NM 64 28 48 22 / 0 10 10 0
MARFA TX 63 26 49 19 / 0 10 0 0
MIDLAND INTL AIRPORT TX 64 30 49 26 / 0 10 10 0
ODESSA TX 65 31 50 27 / 0 10 10 0
WINK TX 69 33 54 25 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 5 AM MST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST THURSDAY FOR
THE FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8
PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 AM
CST /5 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 6 AM CST THURSDAY FOR THE
FOLLOWING ZONES...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
49/72Hazardous weather outlook, Jan 29, 2:05 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CST TUE JAN 29 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-302015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 205 PM CST TUE JAN 29 2008 /105 PM MST TUE JAN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY WILL CONTINUE TO BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE PERMIAN BASIN AND THE FAR SOUTHEASTERN NEW MEXICO PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. USE OF FLAMMABLE MATERIALS OUTDOORS IS HIGHLY DISCOURAGED THIS AFTERNOON. WINDS SHOULD DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AGAIN WEDNESDAY AFTERNOON. WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 65 MPH ARE POSSIBLE ACROSS BOTH MOUNTAIN RANGES. ANOTHER WINDY AND DRY DAY IS EXPECTED ACROSS THE REGION WEDNESDAY. FIRE DANGER WILL REMAIN HIGH ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 5:35 AM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 32 hr |
| Jan 30, 3:11 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.